Nebraska, 2010

Hail and Damaging Winds in Nebraska, June 21 to 22, 2010

June 21 to 22, 2010 · NWS GID · 24 events in 11 counties and zones

Three distinct rounds of severe thunderstorms pounded parts of South Central Nebraska between the very early morning hours on the 21st, and sunrise on the 22nd, continuing a very active few days of severe weather. By and large, most of these storms affected areas near and south of Interstate 80.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Three distinct rounds of severe thunderstorms pounded parts of South Central Nebraska between the very early morning hours on the 21st, and sunrise on the 22nd, continuing a very active few days of severe weather. By and large, most of these storms affected areas near and south of Interstate 80. The first round flared up very early on the 21st, around midnight, reached peak intensity during the pre-dawn hours, and was largely out of the area by sunrise. This cluster of storms formed to the north of a nearly stationary east-west surface front stretched across Northern Kansas, within the nose of a 40-50 knot low level jet. The synoptic environment also featured at least 40 knots of deep layer shear, and MUCAPE values of 2000-3000 J/kg. For being so early in the morning, these storms were efficient damaging wind-producers near the Highway 6 corridor, with gusts to at least 70 MPH reported in parts of Phelps, Kearney and Adams Counties. In addition to damaging winds, there were also a few reports of hail, with hail up to golf ball size reported in Kearney County.

Following a break in the action that lasted most of the day and into the evening hours, another complex of severe thunderstorms started pushing into western sections of South Central Nebraska shortly after sunset, rolling through areas near and south of Interstate 80 during the next several hours, and lasting into the early morning hours on the 22nd. The synoptic situation was very similar to the first round of storms, with the same, quasi-stationary surface front hanging across Northern Kansas, 2000-3000 J/kg MUCAPE, and the nose of a 30-40 knot low level jet focused into the area. In similar fashion, these storms were primarily damaging wind-producers, with a corridor of reports of 60-75 MPH wind and associated damage centered from Harlan and Franklin Counties, east-northeast into Hamilton and Fillmore Counties. This round of storms largely exited South Central Nebraska by 2 am on the 22nd.

Finally, yet another complex of strong to severe storms flared up during the pre-dawn hours on the 22nd within the persistent warm-air advection regime, with a report of 60 MPH winds near Doniphan in Hall County shortly after sunrise.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 20, 11:15 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 20, 11:15 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1215 AM CDT MON JUN 21 2010

.AVIATION...06Z TAF. THUNDERSTORMS HAVE DEVELOPED ALONG THE
NOSE OF THE LOW LEVEL JET IN AN AREA OF H85 WARM AIR ADVECTION.
THE COVERAGE OF THE STORMS HAS INCREASED ENOUGH THAT THE CHANCES
OF THEM REACHING KGRI LOOK HIGH ENOUGH TO CARRY A TEMPO GROUP FOR
A COUPLE OF HOURS EARLY THIS MORNING. CEILINGS ARE A BIT TRICKY
WITH STRATUS AND MVFR CEILINGS ALREADY IN LOCATIONS SUCH AT KBBW.
THE MODELS HAVE AT TIMES SHOWN THE STRATUS REACHING KGRI...AND
WILL MAINTAIN FORECAST CONTINUITY BY CARRY AN MVFR CEILING EARLY
THIS MORNING. WILL SCATTER OUT THE LOWER CLOUDS AROUND 13Z...AND
CONTINUE WITH VFR UNTIL ANOTHER CHANCE OF THUNDERSTORMS ARRIVES
AGAIN THIS EVENING DUE A FRONTAL BOUNDARY THAT WILL REMAIN IN THE
REGION.

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT SUN JUN 20 2010/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.  FOCUS IS ON SEVERE
WEATHER POTENTIAL THE NEXT COUPLE OF NIGHTS.  EARLY AFTN SFC LOW
PRESSURE WAS CENTERED IN SOUTHEAST COLORADO AND THE WARM FRONTAL
BOUNDARY STRETCHED NORTHEAST THRU WEST CENTRAL KANSAS INTO NORTH
CENTRAL KANSAS.  THIS FRONTAL POSITION IS FARTHER SOUTH THAN MODELS
PROGGED FOR TODAY AND IS SIMILAR TO THE FRONTAL BOUNDARY POSITION
ON SATURDAY. MOISTURE HAS POOLED ALONG THE BOUNDARY WITH DPS IN
THE LOWER 70S AND LATEST LAPS SHOWS SFC BASED CAPES IN EXCESS OF
4000 J/KG ALONG OUR SOUTHERN CWA AND SHEAR VALUES ARE AROUND
40KTS. VISIBLE SATELLITE IMAGERY SHOWS A CU FIELD DEVELOPING ALONG
THE FRONT IN NORTH CENTRAL KANSAS. SHLD JUST BE A MATTER OF TIME
BEFORE TSTMS REDEVELOP...AND STORMS ARE EXPECTED TO RAPIDLY BECOME
SEVERE IN THE UNSTABLE CONDITIONS. ENVIRONMENT IS SUPPORTIVE OF
SUPERCELLS AND VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES IN
THE VICINITY OF THE FRONT WILL BE POSSIBLE. PRECIPITABLE WATER
VALUES ARE PROGGED FROM AN INCH AND A HALF TO JUST OVER TWO INCHES
TONIGHT AND VERY HEAVY RAINFALL IS EXPECTED...WHICH MAY LEAD TO
ADDITIONAL FLOODING. WE HAD SOME RAIN AMOUNTS OVER 3.75 INCHES IN
THE LAST 24 HOURS AND ADDITIONAL HEAVY RAINFALL ON THE ALREADY
SATURATED GROUND WILL AGGRAVATE ONGOING FLOODING AND HIGH RIVER
LEVELS. ISSUED A FLASH FLOOD WATCH EARLIER FOR SOUTH CENTRAL
NEBRASKA UNTIL 12Z MONDAY AND WILL EXTEND THIS TO OUR NORTH
CENTRAL KANSAS COUNTIES GIVEN THE FARTHER SOUTH FRONTAL POSITION.
THE LLVL JET IS PROGGED TO INCREASE TO AROUND 45KTS
OVERNIGHT...WHICH WILL SUSTAIN CONVECTION AND SEVERE POTENTIAL
REMAINS IN THE ELEVATED INSTABILITY AXIS. TIMING OF TSTMS TONIGHT
INTO TOMORROW IS NOT IN AGREEMENT AMONG MODELS WITH THE 12Z SPC
WRF SUGGESTING THAT CONVECTION WILL RAPIDLY LIFT OUT AFTER 06Z
MONDAY WHEREAS THE NAM HOLDS ONTO CONVECTION INTO MONDAY MORNING.

FRONTAL BOUNDARY POSITION ON MONDAY WILL BE SIMILAR TO THE LAST
COUPLE OF DAYS...AND MODELS AGAIN ATTEMPT TO LIFT THE FRONT TO
THE NEB BORDER...BUT WE WILL SEE. ANOTHER ROUND OF STORMS IS
EXPECTED TO DEVELOP DURING THE EVENING/NIGHT ALONG AHEAD OF THE
FRONT. ENVIRONMENTAL PARAMETERS ARE SIMILAR AND SEVERE
WEATHER/HEAVY RAIN ARE POSSIBLE AGAIN. TEMPS WILL BE DEPENDENT
UPON FRONTAL POSITION AND REMNANT CLOUD COVER WITH MAINLY 80S
EXPECTED NORTH OF THE FRONT AND 90S TO THE SOUTH.

LONG TERM...TUESDAY THROUGH SUNDAY. MAIN FORECAST CONCERNS WILL BE
CHANCES FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY NIGHT AND
TEMPERATURES.

SOME LINGERING THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST PART OF
THE FORECAST AREA TUESDAY MORNING BUT THEY SHOULD DIMINISH DURING
THE DAY AND REMAIN DRY THROUGH THE DAY. A COLD FRONT MOVES INTO THE
FORECAST AREA DURING THE AFTERNOON AND AS AN UPPER WAVE MOVES INTO
THE AREA TUESDAY NIGHT THE CHANCE FOR THUNDERSTORMS RETURNS. THE
BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE NORTHERN PART OF THE
FORECAST AREA CLOSER TO THE UPPER WAVE.

BY WEDNESDAY THE FRONT SINKS TO THE SOUTH AND THE UPPER WAVE IS
MOVING TO THE EAST. PRECIPITATION SHOULD BE DONE AND THE DAY LOOKS
LIKE IT SHOULD REMAIN DRY. TEMPERATURES SHOULD BE ABOVE NORMAL.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AN UPPER LEVEL WAVE MOVES
THROUGH THE AREA AND WITH THE SURFACE LOW AND FRONT ACROSS KANSAS
AGAIN EXPECT THAT THERE COULD BE SOME SHOWERS AND THUNDERSTORMS
AROUND THE AREA. THE BEST CHANCE WILL BE WEDNESDAY NIGHT AS THE
UPPER WAVE IS THE STRONGEST DURING THAT TIME. THUNDERSTORMS MAY
LINGER INTO THURSDAY MORNING...THEN EXPECT A BIT OF A BREAK DURING
THE DAY BEFORE THE NEXT WEAK WAVE MOVES INTO THE AREA LATE IN THE
AFTERNOON OR DURING THE EVENING. TEMPERATURES SHOULD REMAIN ON THE
WARM SIDE.

FRIDAY THROUGH SUNDAY A RIDGE BUILDS INTO THE AREA. DRIER AIR
SPREADS ACROSS THE AREA AND DESPITE A FRONT MOVING THROUGH SATURDAY
AND SATURDAY NIGHT EXPECTING A DRY FORECAST. WITH THE RIDGE BUILDING
ACROSS THE AREA EXPECT THAT TEMPERATURES WILL BE MUCH WARMER THAN
NORMAL.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR NEZ039>041-
     046>049-060>064-072>077-082>087.

KS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR KSZ005>007-
     017>019.

&&
Hazardous weather outlook, Jun 20, 7:53 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT SUN JUN 20 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
220200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
853 PM CDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM MONDAY. PLEASE REFER
TO THE LATEST FLASH FLOOD MESSAGE FOR FURTHER INFORMATION.

THUNDERSTORMS ARE EXPECTED TO CONTINUE ON ACROSS THE OUTLOOK AREA
TONIGHT. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL
LINGER ON...WITH LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING
WINDS OF 60 MPH BEING THE PRIMARY HAZARDS.

ANOTHER CONCERN FROM ANY THUNDERSTORMS WHICH DEVELOP WILL BE
EXTREMELY HEAVY RAINFALL. THE STORMS WILL BE CAPABLE OF PRODUCING
TORRENTIAL DOWNPOURS AND MAY RESULT IN ADDITIONAL FLOODING
PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS FROM MONDAY THROUGH
THURSDAY NIGHT...GENERALLY FAVORING THE EVENING AND OVERNIGHT
HOURS. CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS AND
HEAVY RAINFALL BOTH MONDAY AND TUESDAY.

TEMPERATURES WILL BE HOT ACROSS NORTH CENTRAL KANSAS THROUGH AT
LEAST TUESDAY. DAILY HIGH TEMPERATURES WILL BE IN THE MIDDLE 90S
TO AROUND 100...AND AFTERNOON HEAT INDEX VALUES OF 95 TO 105
DEGREES ARE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 21, 12:12 AM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
112 AM CDT MON JUN 21 2010

NEZ074-075-210645-
ADAMS NE-KEARNEY NE-
112 AM CDT MON JUN 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNEY AND ADAMS
COUNTIES UNTIL 145 AM CDT...

AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLSTEIN...OR 20 MILES SOUTHWEST OF
HASTINGS...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLSTEIN...
  KENESAW...
  ROSELAND...
  JUNIATA...
  AYR...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4039 9833 4034 9862 4034 9883 4048 9891
      4069 9852
TIME...MOT...LOC 0612Z 254DEG 25KT 4044 9868
Special weather statement, Jun 21, 12:17 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
117 AM CDT MON JUN 21 2010

NEZ041-048-049-063-064-210645-
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
117 AM CDT MON JUN 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MERRICK...NORTHWESTERN
YORK...NORTHEASTERN HAMILTON...SOUTHERN POLK AND SOUTHERN NANCE
COUNTIES UNTIL 145 AM CDT...

AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF HORDVILLE...OR 17 MILES
NORTHWEST OF YORK...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HORDVILLE...
  POLK...
  CLARKS...
  BENEDICT...
  STROMSBURG...
  OSCEOLA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4089 9789 4103 9813 4136 9789 4110 9735
TIME...MOT...LOC 0617Z 231DEG 24KT 4102 9785
Special weather statement, Jun 21, 12:34 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
134 AM CDT MON JUN 21 2010

NEZ082-210715-
FURNAS NE-
134 AM CDT MON JUN 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR FURNAS COUNTY UNTIL 215 AM CDT...

AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LEBANON...OR 19 MILES
NORTHWEST OF NORTON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILSONVILLE...
  CAMBRIDGE...
  HENDLEY...
  HOLBROOK...
  BEAVER CITY...
  ARAPAHOE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4033 10019 4032 9981 4001 9970 3999 9977
      4000 10019 4000 10020 4019 10020
TIME...MOT...LOC 0634Z 241DEG 27KT 3999 10019

EWALD
Special weather statement, Jun 21, 12:34 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
134 AM CDT MON JUN 21 2010

NEZ062-075-076-210700-
ADAMS NE-CLAY NE-HALL NE-
134 AM CDT MON JUN 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...ADAMS AND
SOUTHEASTERN HALL COUNTIES UNTIL 200 AM CDT...

AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JUNIATA...OR 7 MILES SOUTHWEST OF
HASTINGS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HASTINGS...
  GLENVIL...
  HANSEN...
  DONIPHAN...
  INLAND...
  TRUMBULL...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 311 AND 312.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4050 9806 4042 9855 4060 9870 4083 9839
      4072 9827 4070 9828 4070 9826
TIME...MOT...LOC 0635Z 240DEG 26KT 4055 9847
Special weather statement, Jun 21, 1:04 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
204 AM CDT MON JUN 21 2010

NEZ075-076-210730-
ADAMS NE-CLAY NE-
204 AM CDT MON JUN 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND EASTERN
ADAMS COUNTIES UNTIL 230 AM CDT...

AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INLAND...OR 6 MILES EAST OF HASTINGS...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INLAND...
  HARVARD...
  CLAY CENTER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4048 9799 4051 9834 4064 9836 4070 9814
      4070 9803
TIME...MOT...LOC 0705Z 257DEG 19KT 4057 9825
Special weather statement, Jun 21, 1:27 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
227 AM CDT MON JUN 21 2010

NEZ046-061-062-210800-
BUFFALO NE-HALL NE-SHERMAN NE-
227 AM CDT MON JUN 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...NORTHEASTERN
BUFFALO AND SOUTHEASTERN SHERMAN COUNTIES UNTIL 300 AM CDT...

AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANTON...OR 18 MILES NORTH OF KEARNEY...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  POOLE...
  RAVENNA...
  ROCKVILLE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4109 9874 4105 9874 4104 9868 4099 9862
      4083 9907 4095 9917 4121 9890
TIME...MOT...LOC 0727Z 233DEG 24KT 4097 9901

The radar

The Grand Island radar (KUEX), 69 km away, was scanning. The volume nearest the first event began at 08:56 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Phelps

When
June 21, 2:58 AM CST
Where
Phelps County, 1.74 mi SE of Sacramento
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.400, -99.250

Hail, Phelps

When
June 21, 2:59 AM CST
Where
Phelps County, 1.74 mi SE of Sacramento
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.400, -99.250

Hail, Kearney

When
June 21, 3:01 AM CST
Where
Kearney County, 2.14 mi SSW of Axtell
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.450, -99.130

Thunderstorm Wind, Kearney

When
June 21, 3:22 AM CST
Where
Kearney County, 5 mi NE of Minden
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.551, -98.883

Wind gusts estimated at 75 mph.

Hail, Kearney

When
June 21, 3:24 AM CST
Where
Kearney County, 5 mi NE of Minden
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.551, -98.883

Thunderstorm Wind, Kearney

When
June 21, 3:29 AM CST
Where
Kearney County, 0.87 mi SW of Heartwell
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.560, -98.790

Wind gusts estimated at 60 mph.

Thunderstorm Wind, Adams

When
June 21, 3:34 AM CST
Where
Adams County, 2.76 mi N of Holstein
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
40.510, -98.650

One pivot was overturned.

Hail, Adams

When
June 21, 3:55 AM CST
Where
Adams County, 5 mi SW of (Hsi)hastings Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.549, -98.497

Thunderstorm Wind, Clay

When
June 21, 4:09 AM CST
Where
Clay County, Glenville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.500, -98.250

Wind gusts estimated at 60 mph.

Thunderstorm Wind, Nuckolls

When
June 21, 4:25 AM CST
Where
Nuckolls County, Nelson
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.200, -98.070

Wind gusts estimated at 60 mph.

Thunderstorm Wind, Thayer

When
June 21, 4:45 AM CST
Where
Thayer County, Deshler
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.150, -97.720

Wind gusts estimated at 60 mph.

Thunderstorm Wind, Harlan

When
June 21, 10:15 PM CST
Where
Harlan County, Orleans
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.130, -99.450

Wind gusts estimated at 60 mph.

Thunderstorm Wind, Harlan

When
June 21, 10:25 PM CST
Where
Harlan County, Orleans
Measured
65 kt (75 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.130, -99.450

Thunderstorm Wind, Franklin

When
June 21, 11:19 PM CST
Where
Franklin County, Campbell
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.300, -98.730

Wind gusts estimated at 60 mph.

Thunderstorm Wind, Adams

When
June 22, 12:00 AM CST
Where
Adams County, 3.18 mi NNE of Hastings
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.620, -98.350

Wind gusts estimated at 60 mph.

Hail, Clay

When
June 22, 12:15 AM CST
Where
Clay County, 6 mi ESE of Clay Center
Measured
1 in hail
Reported by
COOP Observer
Coordinates
40.497, -97.945

Thunderstorm Wind, Hamilton

When
June 22, 12:15 AM CST to 12:20 AM CST
Where
Hamilton County, 3.47 mi SE of Hampton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.834, -97.853

Tree limbs ranging from 8 to 12 inches in diameter were blown down.

Thunderstorm Wind, Hamilton

When
June 22, 12:15 AM CST
Where
Hamilton County, Giltner
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.780, -98.150

Wind gusts estimated at 60 mph. Large tree was blown down in city park.

Thunderstorm Wind, Hamilton

When
June 22, 12:17 AM CST
Where
Hamilton County, 1.72 mi ESE of Giltner
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.770, -98.120

Wind gusts estimated at 70 mph.

Thunderstorm Wind, Fillmore

When
June 22, 12:28 AM CST
Where
Fillmore County, Shickley
Measured
51 kt (59 mph) measured gust
Reported by
Emergency Manager
Coordinates
40.420, -97.720

Thunderstorm Wind, Hamilton

When
June 22, 12:30 AM CST
Where
Hamilton County, 6 mi S of Aurora
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.783, -98.000

Reports from the area included tree and barn damage as well as one overturned pivot.

Thunderstorm Wind, Fillmore

When
June 22, 12:32 AM CST
Where
Fillmore County, 2 mi N of Geneva
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.559, -97.580

Tree damage was reported and a few power lines were blown down.

Thunderstorm Wind, Hamilton

When
June 22, 12:50 AM CST
Where
Hamilton County, Aurora Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.880, -98.000

Thunderstorm Wind, Hall

When
June 22, 5:35 AM CST
Where
Hall County, Doniphan
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.770, -98.370

Wind gusts estimated at 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235942, 235945, 235947, 235953, 235954, 235956, 235959, 235992, 235965, 235966, 235967, 235974, 235977, 235978, 235979, 235980, 235981, 235982, 235983, 235991, 235985, 235988, 235989, 235990.